Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
167 Doctors are Online

High SGOT and SGPT, nausea, shortness of breath. Have diabetes and hypothyroidism. Kindly advise

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 2009
Answered : 4361 Questions
Question
my mom is 62 years ols and diabetic and also have hypothroidism. recently her SGOT is 81 and SGPT is 107 . she is feeling nausea and shortening of breath . in urine test bacteria is present and leukocytes full field is seen . kindly advice .
Posted Tue, 25 Sep 2012 in Liver and Gall Bladder
 
 
Answered by Dr. Rakesh Madhyastha 23 minutes later
Hello

Thanks for the query

I would like a little more info in order to help you better

1. Could you please attach the entire liver function test and urine routine?
2. What medication has she been on for diabetes? Is it under control?
3. From how long has she been having these symptoms?
4. Does she have fever as well? Burning while passing urine?

Please get back to me, I am awaiting your reply

Regards
Above answer was peer-reviewed by
 
Follow-up: High SGOT and SGPT, nausea, shortness of breath. Have diabetes and hypothyroidism. Kindly advise 9 minutes later
for past one week she is having these symptoms . no, she does not have a fever now . no burning while passing urine . . she is taking glumetza. it si slightly high .
 
 
Answered by Dr. Rakesh Madhyastha 16 hours later
Hello

Thanks for replying

From the information you have given me it looks like your mom is suffering from a fatigue and nausea. She has to be treated with antibiotics like levoflox once a day for a week.

Her raised SGPT and SGOT is suggestive of fatty liver I would like you to get an ultra sound and also her lipid profile checked to be started on treatment. I also suggest you to get her HBa1C done to know how her average sugar values for the part 3 months

The ideal person to approach is a XXXXXXX medicine specialist as he can treat all these problems.

I hope I was of help, if you have any further ones please get back to me

I wish her good health and a speedy recovery

Regards
Above answer was peer-reviewed by
 
Follow-up: High SGOT and SGPT, nausea, shortness of breath. Have diabetes and hypothyroidism. Kindly advise 7 hours later
dr. i am sending the full profile of my mom . i request to study deeply as i want my mom as cheerful as she was .
blood test :
Hb=11.2
HCT=34.6
TRBC=4.02
RDW=14.3
MCV=86.1
MCH=27.9
MCHC= 32.4
WBC TLC=8000
Polymorphs=65
lymphocytes=28
Eosinophils=03
monocytes=04
platelet count=373
erthrocyte sedimentation rate - fall of erythrocyte in 1st hour=08
TSH=4.36 uIU/ml
serum urea=29.23mg%
serum creatinine=1.1mg/dl
SGOT=81.0U/L
SGPT=107.3U/L
HbA1c=8.25%
Typhidot IgG=negative
typhidot IgM=negative

Urine -
colour=pale yellow
appearance=hazy
deposit=nil
pH= 6.5
sp. gravity=1.015
albumin = nil
sugar=nil
red blood cells= nil
leukocytes= full field
epithelial cells= 4-6
casts=nil
crystals=nil
bacteria= +

 
 
Answered by Dr. Rakesh Madhyastha 2 hours later
Hello

Thanks for typing out the full report

Your mother's report is fairly normal except for the liver function test and urine routine.
Liver function test suggest slight abnormality in the liver enzymes. I suggest the following further work up

1. Ultra sound abdomen
2. Hbsag and anti hcv to rule out hepatitis

Urine routine is indicative of a urine infection. Please do the following things

1. Urine for culture
2. Ultra sound abdomen to rule out infection of kidney and bladder
3. Start antibiotics which I have mentioned in my earlier

I would like to mention that there are no major abnormalities but they definitely need the further work up I have mentioned. Approach a good physician

I hope I was of help

Regards
Above answer was peer-reviewed by
 
Follow-up: High SGOT and SGPT, nausea, shortness of breath. Have diabetes and hypothyroidism. Kindly advise 5 minutes later
my mom is taking the follwing medicine :
moxif tab 400mg
thyrox 125mcg tab
thyrox 12.5 mcg tab
cital syp
dompan tab
udiliv tab 300mg
will she be alright and how much time she will take to recover? i am really worried for her.
 
 
Answered by Dr. Rakesh Madhyastha 5 hours later
Hello

Your mother is taking the right treatment for the urinary tract infection. The UTI usually takes 7 days to get better but to recover from the fatigue it takes about 2 to 3 weeks. I advice you to continue taking the medicines and repeat a urine routine after 10 days. Also make sure the investigations I have asked for is done as it is important at this point.

I hope I have answered your query

Regards
Above answer was peer-reviewed by
 
Follow-up: High SGOT and SGPT, nausea, shortness of breath. Have diabetes and hypothyroidism. Kindly advise 13 days later
thank you doctor for your previous advice but still my mom is not recovered . my mom got her urine sample tested for urine culture and sensitivity test . the microorganism isolated was klebsiella oxytoca . this microorganism showed resistant to most of the antibiotics except nitrofurontoin and olfloxacin which showed intermediate sensitivity . so her doctor prescribed those intermediate antibiotics to her . but she is not at all feeling good after taking those medicines . she is vomiting feeling fatigue and had lost appetite .
i sincerely plead you doctor to give me a remedy for this as she is losing hope that she will ever recover . please doctor help me and also advice me what she should eat .
regards
AAAA
 
 
Answered by Dr. Rakesh Madhyastha 19 hours later
Hello

Thanks for replying

I understand your apprehension, we were right about the diagnosis of uti, the antibiotics she is on is known to cause nausea and fatigue but since she is resistant to everything else she has very little options. One other way out is to admit her and give the antibiotics intravenously, please seek help from a nephrologist for the same

I hope I was of help

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor